Oklahoma, 2008

Hail in Oklahoma, July 10, 2008

July 10, 2008 · NWS TSA · 1 event in 1 county or zone

An isolated severe thunderstorm occurred over Okmulgee County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

An isolated severe thunderstorm occurred over Okmulgee County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 10, 1:40 PM CST, 1 hour 6 minutes earlier.

Area forecast discussion, Jul 10, 1:40 PM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
240 PM CDT THU JUL 10 2008

.DISCUSSION...
LARGER AREA OF MODERATE RAIN HAS PUSHED EAST OF THE AREA...HOWEVER
IN THE MORE UNSTABLE AIR TO THE SOUTH ADDITIONAL TSRA DEVELOPMENT
HAS BEEN NOTED. MUCH LIKE YESTERDAY...EXPECT DIURNALLY DRIVEN
ACTIVITY TO DECREASE THIS EVENING. MODELS STILL SQUEEZING OUT SOME
LIGHT QPF OVERNIGHT...THEN PUSHES THE HIGHER RH TO THE EAST
TOMORROW AS THE UPPER RIDGE ATTEMPTS TO STRENGTHEN SOME OVER THE
SOUTHERN PLAINS. WILL GO AHEAD WITH SLIGHT CHANCE POPS
TONIGHT...AND CARRY THAT ACROSS NW AR ZONES TOMORROW. FRI NIGHT AND
SATURDAY SHOULD BE DRY...BUT RAIN AND THUNDER CHANCES RETURN
SATURDAY NIGHT AND SUNDAY AS AN UPPER TROUGH SWINGS THROUGH
NORTHEAST. THIS WILL PUT THE AREA BACK IN A W-NW UPPER FLOW
PATTERN...WHICH WILL HELP PUSH A FRONT INTO THE AREA ON SUNDAY.
BOUNDARY WILL LINGER IN THE ARE INTO MONDAY BEFORE WASHING OUT SO
WILL KEEP LOW POPS THROUGH MONDAY. PER THE ECMWF UPPER RIDGING
FROM MONDAY ON SHOULD KEEP RAIN CHANCES OUT OF THE PICTURE THE
REMAINDER OF THE EXTENDED...SO WILL KEEP DRY. RECENT RAINFALL
SHOULD ALSO KEEP TEMPS ON THE COOLER SIDE...SO OPTED TO STAY BELOW
GUIDANCE..ESPECIALLY IN THE NEAR TERM.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   74  90  75  92 /  20  10  10  10
FSM   73  92  74  93 /  20  10  10  10
MLC   74  92  75  93 /  20  10  10  10
BVO   71  90  73  91 /  20  10  10  10
FYV   70  87  70  89 /  20  20  10  10
BYV   70  87  70  90 /  20  20  10  10
MKO   72  91  73  93 /  20  10  10  10
MIO   72  89  71  91 /  20  10  10  10
F10   73  91  74  93 /  20  10  10  10
HHW   73  93  74  94 /  20  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...17
LONG TERM....23
Hazardous weather outlook, Jul 10, 12:45 PM CST, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
145 PM CDT THU JUL 10 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
145 PM CDT THU JUL 10 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED.
 	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
 	ONSET...ONGOING.

DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE MOVING EAST ACROSS
FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THROUGH MID TO LATE
AFTERNOON. LOCALLY HEAVY RAIN AND GUSTY WINDS TO 30 MPH WILL BE
LIKELY IN THE STRONGER STORMS.  ACROSS PORTIONS OF EASTERN
OKLAHOMA...SKIES WHERE CLEARING FROM THE WEST.  THE ATMOSPHERE HAS
BECOME INCREASINGLY UNSTABLE THIS AFTERNOON...ESPECIALLY ACROSS
SOUTHEAST OKLAHOMA.  AS SURFACE HEATING CONTINUES...THUNDERSTORMS
ARE AGAIN EXPECTED TO DEVELOP ACROSS THIS AREA.  STRONG GUSTY WINDS
AND VERY HEAVY RAIN WILL BE LIKELY WITH ANY STORMS THAT DEVELOP.
THE THUNDERSTORM ACTIVITY IS EXPECTED TO DECREASE IN COVERAGE BY MID
EVENING WITH THE LOSS OF HEATING.  ISOLATED THUNDERSTORMS HOWEVER
WILL REMAIN POSSIBLE INTO THE OVERNIGHT HOURS AS TROPICAL MOISTURE
REMAINS OVER THE AREA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
TROPICAL MOISTURE WILL REMAIN ENTRENCHED WITHIN THE SOUTHERN PLAINS
AS WE REMAIN GENERALLY ON THE NORTHWESTERN EDGE OF A LARGE HIGH
PRESSURE AREA ALOFT THROUGH THE WEEKEND. THE UPPER PATTERN WILL SHIFT
MORE TOWARD A NORTHWESTERLY FLOW REGIME BY THE BEGINNING OF NEXT
WEEK. AT LEAST A CHANCE FOR THUNDERSTORMS WILL REMAIN IN THE
FORECAST THROUGH THE UPCOMING WEEKEND AND INTO THE MIDDLE OF NEXT
WEEK. ORGANIZED SEVERE WEATHER IS NOT EXPECTED...ALTHOUGH MCS
ACTIVITY MAY BECOME POSSIBLE NEXT WEEK WITH THE NORTHWEST FLOW
SETTING UP.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jul 10, 2:26 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
326 PM CDT THU JUL 10 2008

OKZ065-066-071-102115-
MCINTOSH OK-OKFUSKEE OK-OKMULGEE OK-
326 PM CDT THU JUL 10 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHERN OKMULGEE

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN OKFUSKEE

IN SOUTHEAST OKLAHOMA
     WESTERN MCINTOSH

AT 326 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHEAST OF BRYANT...MOVING SOUTHEAST AT 18 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...WILSON...PHAROAH...
HENRYETTA...BRYANT...DEWAR...HOFFMAN...GRAYSON...SCHULTER...
RAIFORD...STIDHAM AND PIERCE.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3550 9561 3521 9579 3539 9619 3555 9609
TIME...MOT...LOC 2026Z 295DEG 16KT 3543 9603

The radar

The Tulsa radar (KINX), 84 km away, was scanning. The volume nearest the first event began at 20:46 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Okmulgee

When
July 10, 2:46 PM CST
Where
Okmulgee County, 4 mi W of Schulter
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
35.520, -96.021

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2008Every state in 2008This day in weather historyWarnings in Oklahoma, July 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 126400.